Alert archive / California / Wind Advisories in 2014
Wind Advisory 26, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 29, 2014, 4:15 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 29, 2014, 6:00 PM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2014, 4:15 AM PDT (11:15 UTC)
- In effect from
- Mar 29, 2014, 6:00 PM PDT
- Expired
- Mar 30, 2014, 5:00 PM PDT
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153 WWUS76 KSGX 291115 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 415 AM PDT SAT MAR 29 2014 ...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR TONIGHT THROUGH SUNDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH SOUTHERN CALIFORNIA WILL BRING STRONGER ONSHORE FLOW WILL LOCALLY STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR TONIGHT THROUGH SUNDAY MORNING. CAZ055-056-058-060>062-292100- /O.NEW.KSGX.WI.Y.0026.140330T0100Z-140330T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 415 AM PDT SAT MAR 29 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PDT SUNDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES..INTO ADJACENT DESERT AREAS. * TIMING...WINDS INCREASING LATE THIS AFTERNOON...THEN SUBSIDING SUNDAY AFTERNOON. * VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING AND SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
5 follow-up statements
601 WWUS76 KSGX 292037 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 137 PM PDT SAT MAR 29 2014 ...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR TONIGHT THROUGH SUNDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH SOUTHERN CALIFORNIA WILL BRING LOCALLY STRONG GUSTY WINDS FROM THE WEST IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH SUNDAY MORNING. CAZ055-056-058-060>062-300500- /O.CON.KSGX.WI.Y.0026.140330T0100Z-140330T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 137 PM PDT SAT MAR 29 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PDT SUNDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. * TIMING...WINDS INCREASING LATE THIS AFTERNOON...THEN SUBSIDING SUNDAY AFTERNOON. * VISIBILITY...LOCALLY REDUCED IN BLOWING AND SAND AND DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
918 WWUS76 KSGX 300430 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT SAT MAR 29 2014 ...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT THROUGH SUNDAY MORNING... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH SOUTHERN CALIFORNIA WILL BRING LOCALLY STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH SUNDAY MORNING. CAZ055-056-058-060>062-301300- /O.CON.KSGX.WI.Y.0026.000000T0000Z-140330T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 930 PM PDT SAT MAR 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED IN BLOWING AND SAND AND DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
561 WWUS76 KSGX 301022 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 322 AM PDT SUN MAR 30 2014 ...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH EARLY AFTERNOON... .A TROUGH OF LOW PRESSURE AND WEAKENING COLD FRONT MOVING INLAND THROUGH SOUTHERN CALIFORNIA WILL BRING LOCALLY STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY THIS AFTERNOON. CAZ055-056-058-060>062-302100- /O.CON.KSGX.WI.Y.0026.000000T0000Z-140330T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 322 AM PDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED IN BLOWING AND SAND AND DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
238 WWUS76 KSGX 302044 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 144 PM PDT SUN MAR 30 2014 ...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS GRADUALLY WEAKENING LATE THIS AFTERNOON... .A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH SOUTHERN CALIFORNIA WILL CONTINUE THE LOCALLY STRONG GUSTY WINDS FROM THE WEST IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. WINDS WILL GRADUALLY SUBSIDE LATE THIS AFTERNOON. CAZ055-056-058-060>062-310000- /O.EXT.KSGX.WI.Y.0026.000000T0000Z-140331T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 144 PM PDT SUN MAR 30 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS OVER 60 MPH. * LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERT AREAS. * VISIBILITY...LOCALLY REDUCED TO NEAR ZERO IN BLOWING AND SAND AND DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
851 WWUS76 KSGX 310004 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 504 PM PDT SUN MAR 30 2014 CAZ055-056-058-060>062-310115- /O.EXP.KSGX.WI.Y.0026.000000T0000Z-140331T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 504 PM PDT SUN MAR 30 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. * REPORTS...PEAK WINDS EARLIER TODAY INCLUDED 85 MPH AT SKY VALLEY...71 MPH AT EDOM HILL...64 MPH AT BURNS CANYON...61 MPH AT VOLCAN MOUNTAIN...AND 60 MPH AT LYONS PEAK (4 MILES NORTH OF DULZURA). $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 9:37 PM PDT, 6 hours 38 minutes earlier.
Area forecast discussion, Mar 28, 9:37 PM PDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 937 PM PDT FRI MAR 28 2014 .SYNOPSIS... FAIR WEATHER THROUGH SATURDAY...WITH WEAKER ONSHORE WINDS AND DAYTIME TEMPERATURES NEAR SEASONAL AVERAGES. CLOUDY AND COOLER ON SUNDAY...WITH A CHANCE OF LIGHT SHOWERS ALONG AND WEST OF THE MOUNTAINS. STRONGER ONSHORE FLOW WILL RESULT IN GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. COOL AND BREEZY CONDITIONS CONTINUE FOR LATE SUNDAY INTO MONDAY...FOLLOWED BY GREATER CHANCES FOR PRECIPITATION MONDAY NIGHT INTO WEDNESDAY MORNING. THIS WILL ALSO BE ACCOMPANIED BY ANOTHER ROUND OF STRONG AND GUSTY WEST WINDS TO THE MOUNTAINS AND DESERTS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... VARIABLE HIGH CLOUDS THIS EVENING WITH LIGHT WINDS...BUT NO MARINE LAYER LOW CLOUDS TO SPEAK OF. THE MARINE LAYER WILL BECOME SHALLOWER UNDER A HIGH PRESSURE RIDGE...WITH A WEAK INVERSION BELOW 2000 FT AND PATCHY LOW CLOUDS DEVELOPING LATER TONIGHT OVER THE COASTAL AREAS AND WESTERN PORTIONS OF THE INLAND VALLEYS. THE UPPER LEVEL RIDGE WILL CONTINUE FAIR WEATHER THROUGH SATURDAY...WITH LIGHT WINDS AND DAYTIME TEMPS NEAR SEASONAL AVERAGES. ANOTHER TROUGH OF LOW PRESSURE WILL MOVE THROUGH SOCAL...BRINGING CLOUDY AND COOLER CONDITIONS WITH A CHANCE OF LIGHT SHOWERS OVER AND WEST OF THE MTNS ON SUN. THE TROUGH WILL ALSO BRING STRONGER ONSHORE FLOW WITH GUSTY WEST WINDS IN THE MTNS AND ADJACENT DESERTS. CONTINUED COOL AND BREEZY ON MON WITH LITTLE OR NO CHANCES OF PRECIP. FOR TUE INTO WED...A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL MOVE INLAND TO THE NORTH. THIS WILL BRING ANOTHER ROUND OF STRONG AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS...WITH GREATER CHANCES FOR PRECIP ALONG AND WEST OF THE MOUNTAINS. ACCUMULATIONS ARE EXPECTED TO BE GREATER THAN ON SUN AND MINOR ACCUMULATIONS OF SNOW ARE LIKELY ABOVE 5000 FT. FAIR AND WARMER AGAIN FOR THE END OF THE WORKWEEK. && .AVIATION... 290300Z...COASTS/VALLEYS...FEW/SCT HIGH CLOUDS WILL CONTINUE THROUGH SAT EVENING. PATCHY LOW CLOUDS...WITH BASES AROUND 1000 FT MSL AND TOPS NEAR 2000 FT MSL...WILL DEVELOP ALONG THE COAST...AND AROUND 20 SM INLAND BY MID SAT MORNING. VIS AOB 2SM BR IS EXPECTED WHERE STRATUS NEARS HIGHER TERRAIN. GIVEN THE AMOUNT OF HIGH CLOUDS OVER THE REGION...CONFIDENCE OF WIDESPREAD DEVELOPMENT OF STRATUS IS LOW. LOW CLOUDS WILL CLEAR TOWARDS THE COAST BY LATE SAT MORNING. STRATUS WILL RETURN TO THE COAST LATE SAT EVENING...AND DEEPEN SAT NIGHT AS A DISTURBANCE TRAVERSES THE REGION. MTNS/DESERTS...FEW/SCT HIGH CLOUDS AND UNRESTRICTED VIS THROUGH SAT EVENING. WESTERLY WINDS WILL BEGIN TO INCREASE LATE SAT EVENING...WITH GUSTS TO 55 KT POSSIBLE ACROSS MTN RIDGES AND DESERT MTN SLOPES. && .MARINE... A WEAK LOW PRESSURE TROUGH MOVING THROUGH THE REGION THIS WEEKEND WILL CREATE GUSTY W-NW WINDS NEAR 20 KT...AND CHOPPY SEAS TO 7 FEET OVER THE OUTER COASTAL WATERS SUNDAY AFTERNOON THROUGH EARLY MONDAY. A SLIGHT CHANCE OF SHOWERS WILL BE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. A STRONGER LOW PRESSURE TROUGH MOVING ACROSS THE REGION MONDAY NIGHT INTO TUESDAY WILL CREATE WESTERLY WINDS TO 25 KT...AND ELEVATED SEAS TO 7 FEET. STRONGEST WINDS AND HIGHEST SEAS WILL BE IN THE OUTER WATERS. PRECIPITATION CHANCES WILL INCREASE MONDAY NIGHT THROUGH EARLY WEDNESDAY...WITH THE GREATEST CHANCE ON MONDAY NIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...PG AVIATION/MARINE...JJT
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 1:14 PM PDT | Small Craft Advisory for Winds | SGX | 38 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.